Oklahoma, 2010Tornado in Oklahoma, July 3, 2010
July 3, 2010 · NWS OUN · 1 event in 1 county or zone
A moist, tropical air mass was in place across Oklahoma, with several days of moderate to heavy rainfall over many areas. In additional to the influx of rich, Gulf moisture, the remnants of tropical storm Alex moved over the western half of Oklahoma.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A moist, tropical air mass was in place across Oklahoma, with several days of moderate to heavy rainfall over many areas. In additional to the influx of rich, Gulf moisture, the remnants of tropical storm Alex moved over the western half of Oklahoma. Some increase in low-level wind shear moved with the precipitation, with a weak tornado developing near I-40 in Caddo county. No damage was reported with the tornado, with it dissipating shortly after developing.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 3, 1:34 PM CST, 3 hours 11 minutes earlier.
Area forecast discussion, Jul 3, 1:34 PM CST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
234 PM CDT SAT JUL 3 2010
.DISCUSSION...
THE AIRMASS ACROSS THE REGION REMAINS VERY MOIST THROUGH A DEEP
LAYER OF THE ATMOSPHERE WITH PRECIPITABLE H20 WELL ABOVE AVERAGE AS
IT WAS COMPUTED TO BE NEAR 2.4 INCHES IN THIS MORNING'S 12Z OUN
SOUNDING. WITHOUT THE PRESENCE OF A LOW-LEVEL BOUNDARY TO FOCUS
PRECIPITATION... RAINFALL AMOUNTS THUS FAR HAVE BEEN GENERALLY
MODERATE AS THE PRECIPITATION HAS BEEN MOVING ALONG... ALTHOUGH
THERE HAVE BEEN SOME POCKETS OF HEAVY RAIN. FOR TONIGHT... THE
MODELS SHOW A GENERAL AGREEMENT WITH MOVING A QPF MAXIMA ACROSS
PARTS OF WESTERN OK AND FAR WESTERN NORTH TX. THIS FEATURE MAY BE
PART OF THE REMNANT OF ALEX. WHILE SHOWERS WILL CONTINUE TO BE A
GOOD BET OVER MOST OF THE CWA OVERNIGHT... WE WILL PLAY THE
HIGHEST POPS AND QPF ACROSS THE WEST. IN SPITE OF A LACK OF A
REASONABLY WELL-DEFINED BOUNDARY ACROSS THE AREA TONIGHT... SOME
LOCALLY HEAVY RAINFALL AMOUNTS COULD OCCUR IN ASSOCIATION WITH THE
SYSTEM MOVING ACROSS THE WESTERN PART OF THE CWA. MOST OF THIS
AREA HOWEVER... MISSED OUT ON THE HEAVIER RAINS THAT OCCURRED
LAST NIGHT AND TODAY IN PARTS OF WEST TX AND CENTRAL OK. THAT
SAID... WE WILL CONTINUE TO MONITOR FOR THE DEVELOPMENT OF A
MECHANISM THAT COULD RESULT IN EITHER STATIONARY RAIN AREAS... OR
FOCUSES REDEVELOPMENT IN THE SAME AREA... WHICH COULD LEAD TO
EXCESSIVE RAIN TOTALS GIVEN THE EXCEPTIONALLY HIGH WATER CONTENT IN
THE AIR.
RAIN CHANCES WILL CONTINUE TO BE RELATIVELY HIGH ON MONDAY DUE TO
ONGOING MORNING ACTIVITY. ADDITIONAL DEVELOPMENT IS ALSO POSSIBLE
LATER IN THE DAY AS THE SOUTHERN PART OF AN UPPER WAVE MOVING
THROUGH THE CENTRAL PLAINS BRUSHES THE AREA. THE GFS DOES DEVELOP
A SURFACE LOW OVER SOUTHWEST OK MONDAY NIGHT WHICH COULD ENHANCE
LOW LEVEL CONVERGENCE IN THE AREA... HOWEVER... THIS APPEARS TO
BE A CONVECTIVELY-INDUCED FEATURE CONFINED TO THE GFS... WHICH
RESULTS IN A LOWER CONFIDENCE IN THIS SOLUTION. IN THE LONGER
TERM... THE CONTINUED PRESENCE OF DEEP MOISTURE... ALONG WITH WEAK
WAVES MOVING THROUGH THE AREA... WILL MAINTAIN THE CHANCE FOR
SHOWERS INTO MUCH OF THE UPCOMING WEEK. THE GFS ALSO INDICATES THE
POSSIBILITY FOR ADDITIONAL LOW-LEVEL FORCING TOWARDS THE END OF
THE WEEK AS A WEAK COLD FRONT IS FORECAST TO DRIFT SOUTH INTO THE
AREA.
CLOUD COVER... HIGH HUMIDITIES AND SCATTERED PRECIPITATION WILL
RESULT IN A RATHER NARROW RANGE IN TEMPERATURES INTO MONDAY... WITH
A GRADUAL WARM-UP TO NEAR NORMAL VALUES BY THE MIDDLE OF THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 72 83 72 85 / 60 60 50 60
HOBART OK 70 80 71 82 / 70 60 50 50
WICHITA FALLS TX 73 83 74 83 / 60 60 50 50
GAGE OK 72 82 70 85 / 60 50 40 40
PONCA CITY OK 73 81 72 84 / 60 60 50 60
DURANT OK 73 86 72 89 / 50 40 30 40
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
06/32
Hazardous weather outlook, Jul 3, 10:15 AM CST, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1115 AM CDT SAT JUL 3 2010
OKZ004>048-050>052-TXZ083>090-041000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1115 AM CDT SAT JUL 3 2010
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.
DISCUSSION...
MOISTURE REMAINS ABUNDANT...WITH TROPICAL AIR IN PLACE REGION WIDE.
THIS WILL SUPPORT RAIN AND SHOWERS THIS AFTERNOON AND TONIGHT.
INSTABILITY WILL REMAIN WEAK IN THE ABSENCE OF STRONG SURFACE
HEATING HOWEVER...SOME EMBEDDED THUNDERSTORMS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING. THIS WILL POSE A HAZARD TO
PEOPLE OUTDOORS. EVEN WITH WEAK INSTABILITY...THE TROPICAL MOISTURE
WILL ALLOW ANY THUNDERSTORM TO PRODUCE HEAVY ACCUMULATIONS OF RAIN
OVER SHORT PERIODS OF TIME. PEOPLE IN FLOOD PRONE AREAS...SUCH AS
NEAR SMALL STREAMS...HILLY TERRAIN...OR IN CITIES...SHOULD REMAIN
ALERT TO THE POSSIBILITY OF HEAVY RAIN.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUL 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...5 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
RAIN AND THUNDERSTORMS WILL LIKELY CONTINUE IN PARTS OF THE REGION
EACH DAY. THE PERIOD OF GREATEST INTEREST CURRENTLY APPEARS TO BE
SUNDAY AND MONDAY...WHEN AN UPPER LEVEL TROUGH WILL DIG INTO
COLORADO...AND DRAG A COLD FRONT CLOSE TO NORTHERN OKLAHOMA. AN
INCREASE OF WESTERLY WINDS AND LIFTING AT MID LEVELS MAY SUPPORT
DEVELOPMENT OF GREATER INSTABILITY...WHILE TROPICAL MOISTURE REMAINS
IN PLACE AT THE SURFACE. IF THE COLD FRONT OR ASSOCIATED OUTFLOW
BOUNDARIES ARE ABLE TO REACH NORTHERN OKLAHOMA TO PROVIDE A SOURCE
OF LIFT...THEN THE THREAT OF LOCALLY HEAVY RAINFALL AND FLOODING
COULD INCREASE. PEOPLE IN FLOOD PRONE AREAS...SUCH AS NEAR SMALL
STREAMS...HILLY TERRAIN...OR IN CITIES...SHOULD REMAIN ALERT TO THE
POSSIBILITY OF HEAVY RAIN.
AFTER MONDAY...THUNDERSTORMS WILL BE SOMEWHAT SCATTERED AND
DISORGANIZED...UNTIL ANOTHER COLD FRONT APPROACHES THE REGION LATE
THURSDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM SUNDAY.In the hours before
Special weather statement, Jul 3, 10:59 AM CST, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1159 AM CDT SAT JUL 3 2010
OKZ019-020-025-026-029-030-031745-
LINCOLN OK-LOGAN OK-OKLAHOMA OK-POTTAWATOMIE OK-PAYNE OK-CLEVELAND OK-
1159 AM CDT SAT JUL 3 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND...LINCOLN...
LOGAN...OKLAHOMA...PAYNE AND POTTAWATOMIE COUNTIES.
SHORTLY BEFORE NOON...RADAR INDICATED AN AREA OF HEAVY RAIN
IN AND AROUND THE OKLAHOMA CITY METRO AREA. HOURLY RAINFALL RATES
WILL APPROACH 1 INCH WHICH WILL CAUSE SOME MINOR FLOODING
OF POOR DRAINAGE AREAS. THE HEAVY RAINFALL WILL ALSO REDUCE VISIBILITIES
TO BELOW 1 MILE AT TIMES. THIS ALONG WITH SOME PONDING OF WATER
ON ROADWAYS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS. THE
RAIN WILL LIFT INTO NORTHERN LINCOLN AND PAYNE COUNTIES OVER
THE NEXT 30 MINUTES TO AN HOUR.
LAT...LON 3614 9762 3609 9681 3502 9692 3538 9764
Tornado, Caddo
- When
- July 3, 4:45 PM CST to 4:46 PM CST
- Where
- Caddo County, 1.72 mi WSW of Bridgeport
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 25 yd
- Reported by
- Broadcast Media
- Coordinates
- 35.537, -98.406
Several witnesses observed a small tornado near I-40 in Caddo county. The tornado moved over mainly open land with no damage reported.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in California, July 3, 20102 deaths · 5 injured · 1 event
- Rip Current in South Carolina, July 3, 20101 death · 1 injured · 1 event
- Flash Flooding and Heavy Rain in Iowa, July 3 to 5, 2010$300,000 · 20 events
- Flash Flooding and Hail in Nebraska, July 3, 2010$360,000 · 1.75 in hail · 15 events
- Hail and Damaging Winds in South Dakota, July 3, 2010$92,000 · 1 in hail · 11 events
- Damaging Winds in South Dakota, July 3, 201070 kt wind · 7 events
- Tornado and Hail in Nebraska, July 3, 2010EF0 · 5 events
- Hail and Damaging Winds in Kansas, July 3, 20101 in hail · 4 events
- Flash Flooding in Texas, July 3 to 4, 20103 events
- Flash Flooding in New Mexico, July 3, 2010$9,000 · 2 events
- Hail in Wyoming, July 3, 20101.75 in hail · 2 events
- Waterspout in Gulf of Mexico, July 3, 20101 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 254322.